Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 9, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at May 18, 2007, 2:23 PM MDT for Grant County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2007, 2:23 PM MDT (20:23 UTC)
- Expired
- May 18, 2007, 3:30 PM MDT
- In force
- 67 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Grant County, NM
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 182027 FFWEPZ NMC017-182130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 223 PM MDT FRI MAY 18 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO... THIS INCLUDES THE CITY OF SILVER CITY... * UNTIL 330 PM MDT * AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SILVER CITY AND SURROUNDING AREAS. THE HEAVIEST RAINFALL IS FALLING OVER THE EXTREME NORTHWEST PORTIONS OF SILVER CITY NEAR THE COTTAGE SAND ROAD AREA. DRAINAGE FROM THIS STORM WILL MOVE TOWARDS SILVER CITY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3272 10842 3272 10820 3290 10820 3290 10842 $$ BIRD
1 follow-up statement
000 WGUS74 KEPZ 182129 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 324 PM MDT FRI MAY 18 2007 NMC017-182134- GRANT NM- 324 PM MDT FRI MAY 18 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 330 PM MDT FOR CENTRAL GRANT COUNTY... THUNDERSTORMS AND LIGHT SHOWERS LINGER ACROSS THE AREA. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY TO REDEVELOP OVER THE REGION. SOME RUNNING OF SMALL CREEKS AND LOW WATER DRAINAGE AREAS ARE LIKELY ACROSS THE AREA. TRAVELERS SHOULD WATCH FOR WATER IN LOW WATER CROSSING IN THE AREA AND DO NOT ATTEMPT TO CROSS RUNNING WATER. STAY TUNED TO LOCAL MEDIA FOR LATER WEATHER UPDATES. LAT...LON 3272 10842 3272 10820 3290 10820 3290 10842 $$ BIRD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at May 18, 3:07 AM MDT, 11 hours 16 minutes earlier.
Area forecast discussion, May 18, 3:07 AM MDT, 11 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 307 AM MDT FRI MAY 18 2007 .SYNOPSIS... A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS THE AREA WITH SCATTERED AFTERNOON AND NIGHT TIME SHOWERS AND THUNDERSTORMS EXPECTED THROUGH SUNDAY. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO 50 MPH. A FEW OF THE STORMS MAY PRODUCE LARGE HAIL. DAY TIME TEMPERATURES WILL REMAIN BELOW NORMALS THROUGH THE WEEKEND...THEN WARM TO NEAR NORMALS NEXT WEEK. DRIER CONDITIONS WITH AFTERNOON BREEZES ARE EXPECTED FOR MUCH OF NEXT WEEK. && .DISCUSSION... LITTLE CHANGE IN THE CURRENT ACTIVE WEATHER PATTERN IS EXPECTED THROUGH THIS WEEKEND. THE ATMOSPHERE REMAINS MOIST AND UNSTABLE WHICH WILL PERSIST THROUGH PART OF SUNDAY. MUCH OF THE MOISTURE IS TRAPPED UNDER A LONG WAVE RIDGE THAT IS CENTERED OVER THE ROCKIES. WEAK IMPULSES MOVING THROUGH THE RIDGE ALONG WITH DAY TIME HEATING ARE HELPING TO TRIGGER SHOWERS AND THUNDERSTORMS...FIRST OVER THE MOUNTAINS THEN ACROSS THE LOWLANDS DURING THE AFTERNOON AND NIGHT TIME. DECENT DIRECTIONAL SHEAR AND HIGH CAPE VALUES WILL HELP MAINTAIN THE UPDRAFTS IN A FEW STORMS CAUSING THEM TO BECOME SUPER CELLS CAPABLE OF PRODUCING LARGE HAIL. PRECIPITABLE WATER VALUES WILL REMAIN ABOVE NORMALS THROUGH SUNDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE FROM SLOW MOVING SHOWERS AND THUNDERSTORMS. BY LATE SUNDAY...A STRENGTHENING WEST TO SOUTHWEST FLOW WILL BEGIN PUSHING THE MOISTURE EAST OF THE FORECAST AREA WITH THE BULK OF THE PRECIP EXPECTED TO OCCUR EAST EL PASO SUNDAY NIGHT AND EARLY MONDAY. DRIER CONDITIONS WILL OCCUR FOR MUCH OF NEXT WEEK AS A WEST FLOW ALOFT KEEPS MOISTURE PUSHED TO THE EAST. BREEZY CONDITIONS WILL BE POSSIBLE IN THE AFTERNOON AS LEE TROUGHS FOR EAST OF THE MOUNTAINS MONDAY AFTERNOON AND TUESDAY. A COLD FRONT MAY PUSH INTO EASTERN PORTIONS OF THE FORECAST AREA ON WEDNESDAY BUT THE WEST FLOW ALOFT SHOULD LIMIT ITS ABILITY TO PUSH FURTHER WEST...KEEPING SHOWER AND THUNDERSTORM CHANCES MINIMAL. DAY TIME TEMPERATURES WILL WARM BACK TO NEAR NORMALS MONDAY AND MUCH OF NEXT WEEK. && .AVIATION...VALID 18/12Z-19/12Z MVFR AND IFR CONDITIONS FOR CIGS AND VSBYS ARE EXPECTED NEAR SCATTERED SHOWERS AND THUNDERSTORMS THAT WILL OCCUR THIS AFTERNOON AND TONIGHT. SEE APPROPRIATE TAFS AND TWEBS FOR FURTHER INFORMATION. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 84 62 86 62 87 / 30 30 30 30 20 SIERRA BLANCA TX 76 57 81 57 82 / 30 30 30 30 20 LAS CRUCES 84 59 85 59 87 / 30 30 30 30 20 ALAMOGORDO 79 56 81 56 87 / 40 40 30 30 20 CLOUDCROFT 60 42 64 42 65 / 40 40 30 40 40 TRUTH OR CONSEQUENCES 82 57 84 57 86 / 30 30 30 40 20 SILVER CITY 77 52 81 52 79 / 30 30 30 40 20 DEMING 83 58 88 58 88 / 30 30 30 30 20 LORDSBURG 83 58 88 58 90 / 30 30 30 30 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/04
Hazardous weather outlook, May 18, 6:50 AM MDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 650 AM MDT FRI MAY 18 2007 NMZ022>025-030>032-TXZ055-056-191300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 650 AM MDT FRI MAY 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. THE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN ALONG WITH SMALL HAIL. A FEW OF THE STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL. WIND GUSTS TO 50 MPH ARE POSSIBLE NEAR STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY. A FEW OF THEM MAY BE SEVERE...PRODUCING LARGE HAIL. DRY CONDITIONS EXPECTED FOR MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED ON FOR REPORTS TODAY.
In the hours before
Special weather statement, May 18, 12:25 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1225 PM MDT FRI MAY 18 2007 NMZ022>025-030>032-TXZ055-056-190300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1225 PM MDT FRI MAY 18 2007 ...STRONG THUNDERSTORMS AND HEAVY RAIN POSSIBLE THIS AFTERNOON AND INTO TONIGHT... SHOWER AND THUNDERSTORMS THAT HAVE ALREADY DEVELOPED OVER THE HIGHER ELEVATIONS OF THE GILA AND SACRAMENTO MOUNTAINS WILL SPREAD TOWARD THE LOWLANDS AS THE AFTERNOON PROGRESSES. VERY MOIST AND UNSTABLE AIR THAT IS IN PLACE ACROSS THE REGION WILL MEAN STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL RATES. THE RELATIVELY SLOW MOVEMENT OF INDIVIDUAL STORMS TODAY WILL WORK TO INCREASE THE THREAT OF LOCALIZED FLOODING. IN ADDITION...SOME STORMS THAT DEVELOP THIS AFTERNOON WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL AND STRONG DAMAGING WINDS. PLEASE STAY TUNED TO LOCAL MEDIA OUTLETS...WEATHER RADIO OR THE INTERNET AT WEATHER.GOV/ELPASO FOR THE LATEST UPDATES AND ADVISORIES. PIEPER
Special weather statement, May 18, 12:25 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT..CORRECTED NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1225 PM MDT FRI MAY 18 2007 NMZ022>025-030>032-TXZ055-056-190300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 1225 PM MDT FRI MAY 18 2007 ...STRONG THUNDERSTORMS AND HEAVY RAIN POSSIBLE THIS AFTERNOON AND INTO TONIGHT... SHOWERS AND THUNDERSTORMS THAT HAVE ALREADY DEVELOPED OVER THE HIGHER ELEVATIONS OF THE GILA AND SACRAMENTO MOUNTAINS WILL SPREAD TOWARD THE LOWLANDS AS THE AFTERNOON PROGRESSES. VERY MOIST AND UNSTABLE AIR THAT IS IN PLACE ACROSS THE REGION WILL MEAN STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL RATES. THE RELATIVELY SLOW MOVEMENT OF INDIVIDUAL STORMS TODAY WILL WORK TO INCREASE THE THREAT OF LOCALIZED FLOODING. IN ADDITION...SOME STORMS THAT DEVELOP THIS AFTERNOON WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL AND STRONG DAMAGING WINDS. PLEASE STAY TUNED TO LOCAL MEDIA OUTLETS...WEATHER RADIO OR THE INTERNET AT WEATHER.GOV/ELPASO FOR THE LATEST UPDATES AND ADVISORIES. PIEPER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 1:52 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 38 min |
| May 18, 2:14 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 46 min |
| May 18, 4:59 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Hidalgo | 46 min |
| May 18, 5:39 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 51 min |
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.